Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 7, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Oct 20, 2007, 11:08 AM CDT for 15 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 11:08 AM CDT (16:08 UTC)
- Expired
- Oct 20, 2007, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 89 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2732 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 201608 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1108 AM CDT SAT OCT 20 2007 ...WINDY CONDITIONS EXPECTED ACROSS WEST CENTRAL TEXAS TODAY... .A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS OUT OF THE SOUTHWEST AT 25 TO 35 MILES AN HOUR THROUGH THE AFTERNOON. TXZ098-113-127-202300- /O.CAN.KSJT.LW.Y.0020.000000T0000Z-071020T2300Z/ /O.NEW.KSJT.WI.Y.0007.071020T1608Z-071020T2300Z/ HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...HASKELL...STAMFORD...ANSON...HAMLIN... ABILENE 1108 AM CDT SAT OCT 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. THE COMBINATION OF A STRENGTHENING SURFACE TROUGH OF LOW PRESSURE OVER WEST TEXAS AND A HIGH PRESSURE RIDGE TO THE SOUTHEAST WILL BRING GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH TODAY. THE AREA OF STRONG WINDS WILL INCLUDE THE BIG COUNTRY AND CONCHO VALLEY...MAINLY ALONG AND WEST OF A BAIRD TO PAINT ROCK TO OZONA LINE. A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE SAME AREA DUE TO INCREASED WILDFIRE DANGER FROM THE HIGH WINDS AND VERY DRY CONDITIONS. AREA LAKES WILL BE CHOPPY AND HAZARDOUS. WATCH FOR STRONG CROSS WINDS...ESPECIALLY ON EAST-WEST ORIENTED ROADS. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES...ESPECIALLY NEAR PLOWED FIELDS. THE WINDS SHOULD DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ049-054-064>066-071>073-076-099-114-128-202300- /O.NEW.KSJT.WI.Y.0007.071020T1608Z-071020T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-THROCKMORTON-SHACKELFORD-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...THROCKMORTON...WOODSON... ALBANY...CLYDE...BAIRD...CROSS PLAINS 1108 AM CDT SAT OCT 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF A STRENGTHENING SURFACE TROUGH OF LOW PRESSURE OVER WEST TEXAS AND A HIGH PRESSURE RIDGE TO THE SOUTHEAST WILL BRING GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH TODAY. THE AREA OF STRONG WINDS WILL INCLUDE THE BIG COUNTRY AND CONCHO VALLEY...MAINLY ALONG AND WEST OF A BAIRD TO PAINT ROCK TO OZONA LINE. A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE SAME AREA DUE TO INCREASED WILDFIRE DANGER FROM THE HIGH WINDS AND VERY DRY CONDITIONS. AREA LAKES WILL BE CHOPPY AND HAZARDOUS. WATCH FOR STRONG CROSS WINDS...ESPECIALLY ON EAST-WEST ORIENTED ROADS. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES...ESPECIALLY NEAR PLOWED FIELDS. THE WINDS SHOULD DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 20, 6:37 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Oct 20, 6:37 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 637 AM CDT SAT OCT 20 2007 .AVIATION... LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE NEXT 24 HOURS. BY MID TO LATE MORNING...SOUTH WINDS AROUND 12 KNOTS WITH GUSTS TO NEAR 20 KNOTS WILL DOMINATE WEST CENTRAL TEXAS. FOR THIS AFTERNOON...SOUTH WINDS WILL INCREASE AND RANGE FROM 12 KNOTS TO 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS. THE STRONGEST WINDS WILL BE ALONG AND NORTHWEST OF A LINE FROM OZONA TO BROWNWOOD...AND ESPECIALLY OVER THE BIG COUNTRY WHERE THE SURFACE PRESSURE GRADIENT WILL BE GREATEST. ALTHOUGH SOUTH WINDS WILL DIMINISH AFTER SUNSET THIS EVENING...LOOK FOR GUSTS RANGING FROM 18 KNOTS TO 22 KNOTS TO CONTINUE TONIGHT...MAINLY ALONG AND NORTHWEST OF THIS LINE. 23/HUBER && .PREV DISCUSSION... /ISSUED 345 AM CDT SAT OCT 20 2007/ SHORT TERM... ANOTHER VERY WARM AND BREEZY DAY IS IN STORE FOR WEST CENTRAL TEXAS AS A LEE SIDE TROUGH DEVELOPS IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING IN FROM THE NORTHWEST AND HIGH PRESSURE WILL CONTINUE TO SHIFT TO THE EAST. THE RESULTING PRESSURE GRADIENT WILL BRING GUSTY WINDS TO WEST CENTRAL TEXAS. ACROSS THE BIG COUNTRY...WINDS WILL MEET LAKE WIND ADVISORY CRITERIA...HOWEVER WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA OF SUSTAINED 30 MPH...WILL HAVE TO KEEP AN EYE ON THIS. LOW LEVEL MOISTURE WILL BEGIN TO RETURN ACROSS WEST CENTRAL TEXAS...BUT ACROSS WESTERN COUNTIES RELATIVE HUMIDITY VALUES WILL MEET RED FLAG CRITERIA. A LOW LEVEL JET WILL DEVELOP SATURDAY OVERNIGHT...KEEPING THE WINDS UP AND OVERNIGHT LOWS IN THE MID 60S. AFTERNOON HIGHS WILL BE IN THE UPPER 80S TO LOW 90S ACROSS THE AREA TODAY. LONG TERM... THE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL TROUGH WILL BRING A COLD FRONT ACROSS WEST CENTRAL TEXAS SUNDAY EVENING INTO MONDAY MORNING. THE FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE SUNDAY EVENING INTO MONDAY MORNING AND MUCH COOLER TEMPERATURES. THE MODELS CONTINUE TO SHOW A CUTOFF UPPER LEVEL LOW ACROSS THE CENTRAL/SOUTHERN PLAINS THROUGH THURSDAY BEFORE IT EJECTS TO THE NORTHEAST..SO WILL CONTINUE TO TREND AFTERNOON HIGHS DOWN A FEW DEGREES AS NORTH WIND WILL PERSIST THROUGH MIDWEEK. AFTER MONDAY DRY CONDITIONS WILL PREVAIL THROUGH THE REST OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 66 85 49 / 0 0 10 30 SAN ANGELO 89 66 86 52 / 0 0 10 20 JUNCTION 87 60 85 56 / 0 0 10 30 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR COKE- CROCKETT-FISHER-IRION-NOLAN-STERLING-TOM GREEN. LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON FOR HASKELL-JONES-TAYLOR. && 23/HUBER
Hazardous weather outlook, Oct 20, 3:54 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 AM CDT SAT OCT 20 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-210900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 AM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LAKE WIND ADVISORY IS IN EFFECT FROM 10 AM TO 6 PM THIS AFTERNOON FOR THE BIG COUNTRY LAKES. ALSO...A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 6 PM THIS AFTERNOON FOR COUNTIES ALONG AND WEST OF A LINE FROM ROBY TO OZONA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:45 AM CDT | Lake Wind Advisory | SJT | Haskell, Jones, Taylor | 7 hr |
| Oct 20, 5:07 AM CDT | Red Flag Warning | SJT | Coke, Crockett, Fisher, Irion, Nolan, Sterling and 1 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.